Alert archive / Washington / Red Flag Warnings in 2015
Red Flag Warning 12, NWS Spokane, WA
NWS Spokane, WA issued this red flag warning at Jul 19, 2015, 3:21 PM PDT. It took effect at Jul 20, 2015, 12:00 PM PDT. It was in force for 32 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2015, 3:21 PM PDT (22:21 UTC)
- In effect from
- Jul 20, 2015, 12:00 PM PDT
- Expired
- Jul 21, 2015, 8:00 PM PDT
- In force
- 32 hr
- Issued by
- NWS Spokane, WA
The text
As transmitted, in the capitals the NWS used until 2016.
466 WWUS86 KOTX 192221 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 321 PM PDT SUN JUL 19 2015 ...BREEZY WINDS AND LOW HUMIDITY MONDAY AFTERNOON AND EVENING FOR CENTRAL WASHINGTON...WEST PLAINS...AND WASHINGTON PALOUSE... .BREEZY TO LOCALLY WINDY CONDITIONS WILL DEVELOP MONDAY AFTERNOON AND PERSIST INTO THE EVENING IN THE CASCADE VALLEYS AS WELL AS THE NORTH COLUMBIA BASIN. WAZ673-676-677-200630- /O.UPG.KOTX.FW.A.0010.150720T2100Z-150721T0400Z/ /O.NEW.KOTX.FW.W.0012.150720T1900Z-150721T0300Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- 321 PM PDT SUN JUL 19 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM PDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE COLUMBIA BASIN...WENATCHEE AREA...AND KITTITAS VALLEY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 8 PM PDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)...FIRE WEATHER ZONE 676 EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676) AND FIRE WEATHER ZONE 677 EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677). * WINDS: WEST OR SOUTHWEST WINDS 15 MPH IN THE AFTERNOON AND EVENING. GUSTS TO 25 MPH OVER THE COLUMBIA BASIN AND WATERVILLE PLATEAU. LOCALIZED GUSTS TO 30 MPH ALONG THE CASCADE GAPS INCLUDING THE WENATCHEE...CHELAN...VANTAGE...AND ELLENSBURG AREAS. * RELATIVE HUMIDITIES: 12 TO 20 PERCENT. * IMPACTS: RAPID FIRE SPREAD IS POSSIBLE WITH ANY NEW OR ONGOING FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID FIRE GROWTH. && $$ WAZ674-200630- /O.NEW.KOTX.FW.W.0012.150720T1900Z-150721T0300Z/ EAST WASHINGTON PALOUSE AND SPOKANE AREA (ZONE 674)- 321 PM PDT SUN JUL 19 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM PDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE WASHINGTON PALOUSE AND SPOKANE AREA... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 8 PM PDT MONDAY. * AFFECTED AREA: FIRE WEATHER ZONE 674 EAST WASHINGTON PALOUSE AND SPOKANE AREA (ZONE 674). * WINDS: SOUTHWEST WINDS AROUND 15 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITIES: 12 TO 18 PERCENT. * IMPACTS: RAPID FIRE SPREAD IS POSSIBLE WITH ANY NEW OR ONGOING FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID FIRE GROWTH. && $$
7 follow-up statements
108 WWUS86 KOTX 200422 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 922 PM PDT SUN JUL 19 2015 ...BREEZY WINDS AND LOW HUMIDITY MONDAY AFTERNOON AND EVENING FOR CENTRAL WASHINGTON...WEST PLAINS...AND WASHINGTON PALOUSE... .BREEZY TO LOCALLY WINDY CONDITIONS WILL DEVELOP MONDAY AFTERNOON AND PERSIST INTO THE EVENING IN THE CASCADE VALLEYS AS WELL AS THE NORTH COLUMBIA BASIN. WAZ673-674-676-677-201430- /O.CON.KOTX.FW.W.0012.150720T1900Z-150721T0300Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON PALOUSE AND SPOKANE AREA (ZONE 674)- EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- 922 PM PDT SUN JUL 19 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM PDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE COLUMBIA BASIN...WENATCHEE AREA...AND KITTITAS VALLEY... * AFFECTED AREA: FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)...FIRE WEATHER ZONE 674 EAST WASHINGTON PALOUSE AND SPOKANE AREA (ZONE 674)...FIRE WEATHER ZONE 676 EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676) AND FIRE WEATHER ZONE 677 EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677). * WINDS: WEST OR SOUTHWEST WINDS 15 MPH IN THE AFTERNOON AND EVENING. GUSTS TO 25 MPH OVER THE COLUMBIA BASIN AND WATERVILLE PLATEAU. LOCALIZED GUSTS TO 30 MPH ALONG THE CASCADE GAPS INCLUDING THE WENATCHEE...CHELAN...VANTAGE...AND ELLENSBURG AREAS. * RELATIVE HUMIDITIES: 11 TO 20 PERCENT. * IMPACTS: RAPID FIRE SPREAD IS POSSIBLE WITH ANY NEW OR ONGOING FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID FIRE GROWTH. && $$
485 WWUS86 KOTX 201316 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 616 AM PDT MON JUL 20 2015 ...BREEZY WINDS AND LOW HUMIDITY THIS AFTERNOON AND EVENING FOR CENTRAL WASHINGTON...WEST PLAINS...AND WASHINGTON PALOUSE... .BREEZY TO LOCALLY WINDY CONDITIONS WILL DEVELOP MONDAY AFTERNOON AND PERSIST INTO THE EVENING IN THE CASCADE VALLEYS AS WELL AS THE NORTH COLUMBIA BASIN. LOW HUMIDITY AND BREEZY WINDS MAY OCCUR ONCE AGAIN TUESDAY AFTERNOON AND EVENING. WAZ673-674-676-677-210000- /O.CON.KOTX.FW.W.0012.150720T1900Z-150721T0300Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON PALOUSE AND SPOKANE AREA (ZONE 674)- EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- 616 AM PDT MON JUL 20 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE COLUMBIA BASIN...WENATCHEE AREA...AND KITTITAS VALLEY... * AFFECTED AREA: FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)...FIRE WEATHER ZONE 674 EAST WASHINGTON PALOUSE AND SPOKANE AREA (ZONE 674)...FIRE WEATHER ZONE 676 EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676) AND FIRE WEATHER ZONE 677 EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677). * WINDS: WEST OR SOUTHWEST WINDS 15 MPH IN THE AFTERNOON AND EVENING. GUSTS TO 25 MPH OVER THE COLUMBIA BASIN AND WATERVILLE PLATEAU. LOCALIZED GUSTS TO 35 MPH ALONG THE CASCADE GAPS INCLUDING THE WENATCHEE...CHELAN...VANTAGE...AND ELLENSBURG AREAS. * RELATIVE HUMIDITIES: 11 TO 20 PERCENT. * IMPACTS: RAPID FIRE SPREAD IS POSSIBLE WITH ANY NEW OR ONGOING FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID FIRE GROWTH. && $$
998 WWUS86 KOTX 202229 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 329 PM PDT MON JUL 20 2015 ...BREEZY WINDS AND LOW HUMIDITY THIS AFTERNOON AND EVENING FOR CENTRAL WASHINGTON...WEST PLAINS...AND WASHINGTON PALOUSE... .THE RED FLAG WARNING HAS BEEN EXTENDED THROUGH TUESDAY EVENING FOR THE WIND PRONE AREAS ALONG THE EAST SLOPES OF THE CASCADES LIKE WENATCHEE...CHELAN...ELLENSBURG...VANTAGE...AND THE WATERVILLE PLATEAU. TEMPERATURES ON TUESDAY WILL BE A GOOD 5 TO 8 DEGREES COOLER...BUT HUMIDITY LEVELS WILL REMAIN LOW REGION-WIDE. WINDS EAST OF MOSES LAKE WILL LIKELY FALL SHORT OF RED FLAG CRITERIA ON TUESDAY...SO THE RED FLAG WARNING FOR SPOKANE, PULLMAN, RITZVILLE, AND WILBUR WILL BE ALLOWED TO EXPIRE (AS SCHEDULED) AT 8 PM THIS EVENING. WAZ673-676-677-210630- /O.EXT.KOTX.FW.W.0012.000000T0000Z-150722T0300Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- 329 PM PDT MON JUL 20 2015 ...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM PDT TUESDAY FOR WIND AND LOW HUMIDITY FOR THE WENATCHEE...CHELAN...WATERVILLE... VANTAGE...AND ELLENSBURG AREAS... * AFFECTED AREA: FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)...FIRE WEATHER ZONE 676 EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676) AND FIRE WEATHER ZONE 677 EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677). * WINDS: THROUGH MIDNIGHT TONIGHT...WEST WINDS OF 15 TO 20 MPH WITH TO 30 MPH. LOCALIZED GUSTS TO 35 MPH AROUND ELLENSBURG. ON TUESDAY...WEST WINDS OF 11 TO 15 MPH WITH GUSTS TO 25 MPH...LOCALLY AS HIGH AS 32 MPH AROUND ELLENSBURG. WINDS ON TUESDAY PEAKING LATE AFTERNOON AND EARLY EVENING. * RELATIVE HUMIDITIES: EARLY THIS EVENING...12 TO 18 PERCENT. TUESDAY AFTERNOON AND EVENING...14 TO 22 PERCENT. * IMPACTS: RAPID FIRE SPREAD IS POSSIBLE WITH ANY NEW OR ONGOING FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID FIRE GROWTH. && $$ WAZ674-210300- /O.CON.KOTX.FW.W.0012.000000T0000Z-150721T0300Z/ EAST WASHINGTON PALOUSE AND SPOKANE AREA (ZONE 674)- 329 PM PDT MON JUL 20 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR WIND AND LOW HUMIDITY FOR THE WASHINGTON PALOUSE AND SPOKANE AREA... * AFFECTED AREA: FIRE WEATHER ZONE 674 EAST WASHINGTON PALOUSE AND SPOKANE AREA (ZONE 674). * WINDS: THROUGH 8 PM THIS EVENING...SOUTHWEST AROUND 15 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITIES: 12 TO 18 PERCENT. HUMIDITY LEVELS INCREASING MID EVENING THROUGH THE NIGHT. * IMPACTS: RAPID FIRE SPREAD IS POSSIBLE WITH ANY NEW OR ONGOING FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID FIRE GROWTH. && $$
049 WWUS86 KOTX 210257 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 757 PM PDT MON JUL 20 2015 ...BREEZY WINDS AND LOW HUMIDITY TUESDAY AFTERNOON AND EVENING FOR EAST SLOPES OF THE CASCADES AND WESTERN COLUMBIA BASIN... .THE RED FLAG WARNING HAS BEEN EXTENDED THROUGH TUESDAY EVENING FOR THE WIND PRONE AREAS ALONG THE EAST SLOPES OF THE CASCADES LIKE WENATCHEE...CHELAN...ELLENSBURG...VANTAGE...AND THE WATERVILLE PLATEAU. TEMPERATURES ON TUESDAY WILL BE A GOOD 5 TO 8 DEGREES COOLER...BUT HUMIDITY LEVELS WILL REMAIN LOW REGION- WIDE. WAZ674-210400- /O.EXP.KOTX.FW.W.0012.000000T0000Z-150721T0300Z/ EAST WASHINGTON PALOUSE AND SPOKANE AREA (ZONE 674)- 757 PM PDT MON JUL 20 2015 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR WIND AND LOW HUMIDITY FOR THE WASHINGTON PALOUSE AND SPOKANE AREA... RELATIVE HUMIDITY LEVELS ARE BEGINNING TO RISE SLOWLY AND WINDS ARE DIMINISHING. FIRE WEATHER CONDITIONS ARE NO LONGER CRITICAL. $$ WAZ673-676-677-211430- /O.CON.KOTX.FW.W.0012.000000T0000Z-150722T0300Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- 757 PM PDT MON JUL 20 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT TUESDAY FOR WIND AND LOW HUMIDITY FOR THE WENATCHEE...CHELAN...WATERVILLE... VANTAGE...AND ELLENSBURG AREAS... * AFFECTED AREA: FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)...FIRE WEATHER ZONE 676 EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676) AND FIRE WEATHER ZONE 677 EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677). * WINDS: THROUGH MIDNIGHT TONIGHT...WEST WINDS OF 15 TO 20 MPH WITH TO 30 MPH. LOCALIZED GUSTS TO 35 MPH AROUND ELLENSBURG. ON TUESDAY...WEST WINDS OF 11 TO 15 MPH WITH GUSTS TO 25 MPH... LOCALLY AS HIGH AS 32 MPH AROUND ELLENSBURG. WINDS ON TUESDAY PEAKING LATE AFTERNOON AND EARLY EVENING. * RELATIVE HUMIDITIES: EARLY THIS EVENING...12 TO 18 PERCENT. TUESDAY AFTERNOON AND EVENING...14 TO 22 PERCENT. * IMPACTS: RAPID FIRE SPREAD IS POSSIBLE WITH ANY NEW OR ONGOING FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID FIRE GROWTH. && $$
265 WWUS86 KOTX 211158 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 458 AM PDT TUE JUL 21 2015 ...BREEZY WINDS AND LOW HUMIDITY THIS AFTERNOON AND EVENING FOR EAST SLOPES OF THE CASCADES AND WESTERN COLUMBIA BASIN... .BREEZY CONDITIONS WILL DEVELOP AGAIN TODAY FOR THE WIND PRONE AREAS ALONG THE EAST SLOPES OF THE CASCADES LIKE WENATCHEE... CHELAN...ELLENSBURG...VANTAGE...AND THE WATERVILLE PLATEAU. TEMPERATURES TODAY WILL BE A GOOD 5 TO 8 DEGREES COOLER...BUT HUMIDITY LEVELS WILL REMAIN LOW REGION-WIDE. WAZ673-676-677-212300- /O.CON.KOTX.FW.W.0012.000000T0000Z-150722T0300Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- 458 AM PDT TUE JUL 21 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR WIND AND LOW HUMIDITY FOR THE WENATCHEE...CHELAN... WATERVILLE...VANTAGE...AND ELLENSBURG AREAS... * AFFECTED AREA: FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)...FIRE WEATHER ZONE 676 EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676) AND FIRE WEATHER ZONE 677 EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677). * WINDS: WEST WINDS INCREASING THIS AFTERNOON TO 11 TO 17 MPH WITH GUSTS TO 30 MPH...EXCEPT UP TO 40 MPH AROUND ELLENSBURG. THE STRONGEST WINDS TODAY ARE EXPECTED DURING THE LATE AFTERNOON AND EARLY EVENING. * RELATIVE HUMIDITIES: FALLING TO 14 TO 22 PERCENT IN THE AFTERNOON. * IMPACTS: RAPID FIRE SPREAD IS POSSIBLE WITH ANY NEW OR ONGOING FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID FIRE GROWTH. && $$
279 WWUS86 KOTX 211857 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 1157 AM PDT TUE JUL 21 2015 ...BREEZY WINDS AND LOW HUMIDITY THIS AFTERNOON AND EVENING FOR EAST SLOPES OF THE CASCADES AND WESTERN COLUMBIA BASIN... .WINDS WILL PEAK LATE THIS AFTERNOON THROUGH MID EVENING ALONG THE EAST SLOPES OF THE CASCADES IN PLACES LIKE WENATCHEE... CHELAN...ELLENSBURG...VANTAGE...AND THE WATERVILLE PLATEAU. TEMPERATURES TODAY WILL BE A GOOD 5 TO 8 DEGREES COOLER THAN MONDAY...BUT HUMIDITY LEVELS WILL REMAIN LOW REGION-WIDE. WAZ673-676-677-220300- /O.CON.KOTX.FW.W.0012.000000T0000Z-150722T0300Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- 1157 AM PDT TUE JUL 21 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR WIND AND LOW HUMIDITY FOR THE WENATCHEE...CHELAN...VANTAGE... WATERVILLE...AND ELLENSBURG AREAS... * AFFECTED AREA: FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)...FIRE WEATHER ZONE 676 EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676) AND FIRE WEATHER ZONE 677 EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677). * WINDS: WEST 10 TO 15 MPH THROUGH 1600 PDT...INCREASING TO 15 TO 20 MPH WITH GUSTS TO WITH GUSTS UP TO 30 MPH BETWEEN 1600 AND 2100 PDT. FOR THE KITTITAS VALLEY WINDS GUSTING IN THE 40 TO 50 MPH RANGE WILL BE POSSIBLE EARLY THIS EVENING. * RELATIVE HUMIDITIES: 12 TO 20 PERCENT DURING THE PERIOD OF STRONGEST WIND AROUND 1600 AND 2100 PDT. * IMPACTS: RAPID FIRE SPREAD IS POSSIBLE WITH ANY NEW OR ONGOING FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID FIRE GROWTH. && $$
150 WWUS86 KOTX 220304 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 804 PM PDT TUE JUL 21 2015 WAZ673-676-677-220415- /O.EXP.KOTX.FW.W.0012.000000T0000Z-150722T0300Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- 804 PM PDT TUE JUL 21 2015 ...RED FLAG WARNING HAS EXPIRED FOR LOW RELATIVE HUMIDITY AND WIND FOR THE WENATCHEE...CHELAN...VANTAGE...WATERVILLE...AND ELLENSBURG AREAS... HUMIDITIES HAVE COME UP ABOVE CRITICAL THRESHOLDS. WINDS WILL CONTINUE TO BE BREEZY THROUGH THE EVENING HOURS. BECAUSE BOTH WIND AND RELATIVE HUMIDITY RED FLAG THRESHOLDS ARE NO LONGER BEING MET...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Jul 19, 2:42 PM PDT, 39 minutes earlier.
Area forecast discussion, Jul 19, 2:42 PM PDT, 39 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
242 PM PDT SUN JUL 19 2015
.SYNOPSIS....
High pressure will begin to weaken allowing a weak system to pass
through Monday. This will bring a chance of showers and
thunderstorms across the Canadian border counties. It will also
lead to an increase in winds. Tuesday through Thursday the threat
of showers gradually returns, mainly to the mountains, with
breezy conditions and more seasonal temperatures. Friday and
through the weekend is expected to be mainly dry with seasonal
temperatures with only a small chance of showers near the
Canadian border.
&&
.DISCUSSION...
Tonight through Monday: The threat for showers and thunderstorms
this evening through the overnight hours will be our first
concern in the short term. As we move into tomorrow, our attention
will turn to the heightened wildfire potential with gusty west
winds and low humidity.
*Showers and Thunderstorms: The northern Cascades and the high
terrain of the Okanogan Highlands will be watched closely this
evening for convective initiation. As of 2 PM, cumulus
development was occurring over the ridges along the Canadian
border. A weak upper level disturbance overtopping the ridge in
southern Canada combined with falling 500mb heights ahead of a
stronger Pacific low should help to weaken the convective cap.
The GFS model has been the most aggressive model in terms of
convective development producing clusters of showers and
thunderstorms as far south as I-90 this evening and through the
night. Looking at forecast soundings, marginal moisture
availability and deep layer instability suggests that the GFS may
be overdone. However, if convective clusters become somewhat
organized this evening, precipitation from high based
thunderstorms could produce some hefty outflow. Lightning is
another concern since any wildfires that ignite in exposed areas
could experience rapid growth on Monday. As the Pacific trough
continues to move into southern British Columbia early Monday
morning, mid-level lapse rates will support showers and embedded
thunderstorms over northeast Washington and far north Idaho
during the early to mid morning hours. This pattern is not
particularly well known for nocturnal thunderstorms, but we may
see some lightning through the night into mid morning with the
mid-level instability progged by the GFS and NAM.
*Wind and Low Humidity: Red Flag Warnings for winds and low
humidity have been issued for Monday afternoon and evening from
the East Slopes of the Cascades through the Upper Columbia Basin,
West Plains and Washington Palouse. Cool advection with Monday's
front will not begin in earnest until late afternoon and evening.
High temperatures Monday will be comparable to today, but
humidity levels...especially late afternoon and early
evening...should be much lower. Efficient mixing along the cold
front should push humidity levels below 20 percent at Wenatchee,
Moses Lake, Ritzville, Pullman, and Spokane. We expect several
hours of sustained winds near 15 mph with localized gusts to 25
mph through the Cascade Gaps. /GKoch
Tuesday through Thursday night: A trough of low pressure
migrates into BC early this period and impulses rounding it cross
the Inland NW in the west to southwest flow on its south side.
Ostensibly this might make one think of a good threat of showers
and thunderstorms. However the lack of deep moisture or
instability will limit this potential, except for a few spots. In
fact over the past several days models have been showing a dry
slot pushing into much of eastern WA and north ID just prior to
the start of this period behind Monday's cold front. There is some
increase in moisture with each passing impulse but nothing much
above what is average for this time of year. Temperatures will
undergo a cooling trend this period, pushing back toward or even a
degree or two below seasonal averages by Wednesday.
First on Tuesday a weak shortwave only pivots by the north
Cascades. This and the onshore flow will keep the primary shower
threat near the Cascade crest. A smaller threat will also be found
near the Canadian border mountains, but the risk is too small to
include in the official forecast. The rest of the region is
forecast to be dry with passing high clouds and a few flat cumulus
around the periphery of the Columbia Basin. Between Tuesday night
and Wednesday the next shortwave pivots across central and
northeast WA and north ID, drawing the main trough axis inland.
This carries slightly better moisture and instability. The shower
and thunderstorm threat continues across the Cascades and expands
out through the Okanogan and northern mountains. Some chances may
also come onto the Waterville Plateau too. Yet the overall best
chances remain in the Cascades and along the Canadian border. A
few showers could also skirt the far southeast CWA, the Blues and
Camas Prairie, but the main moisture and instability remains
southeast of these areas so I removed the threat that was
previously here.
With the passing of these two waves the other concern will be
winds, primarily for Tuesday. The continued onshore flow and
modest cross-Cascade gradient (between the moisture/cool air west
of the Cascades and the dry/warm air east of the Cascades) will be
enhanced with these passing waves. Additional a modest gradient
lingers on the southeast side of the parent trough. So expect
continued breezy and gusty winds across the lee of the Cascades
and across the Columbia Basin, especially in the afternoon and
evening hours. With afternoon relative humidity values near the
critically low thresholds on Tuesday we will continue to monitor
the fire weather situation, for possible highlights. By Wednesday
the combination of cooling and slightly higher dew points will
lead to comparatively higher RH values.
By Thursday a couple other impulses sling by, but once again the
main shower and thunderstorm threat will remain across the
Cascades and northern mountains, with smaller chances across the
Blues and Camas Prairie, where the main moisture and instability
lays. Otherwise look for the occasional high clouds and some
afternoon and evening cumulus. Thursday night into Friday morning
the shortwave slips east and a flat ridge/zonal flow moves to the
region, drying the region out. /J. Cote'
Friday through Sunday: Next weekend will be characterized as
seasonal and mainly dry. The weather pattern will be dominated by
an upper level trough, the second one of the week, that will drop
down from the Gulf of Alaska and swing through much of B.C. This
feature will flatten the ridge and will provide the focus for
spotty afternoon and evening convection from the northern Cascades
to along the Canadian border. Instability will be marginal Friday
afternoon, but increases for Saturday and even Sunday for the a
possibility of thunderstorms near the Canadian border. The upper
level trough will weaken and fill as it pushes eastward, while
much of rest of the region will remain dry with mainly high level
moisture streaming in. Temperatures will be running close to
normal for late July. /rfox
&&
.AVIATION...
12Z TAFS: Afternoon heating will initiate showers and
thunderstorms after 20z today over the mountains near the Canadian
border and along the East Slopes of the Cascades. All shower and
thunderstorms activity is expected to remain north of the TAF
sites. VFR conditions with mostly clear to partly cloudy skies
will continue at all TAF sites through 12z Monday. JW
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 66 91 60 86 59 81 / 10 10 0 0 0 10
Coeur d'Alene 62 90 57 86 57 81 / 10 10 0 0 0 10
Pullman 60 89 54 86 52 79 / 10 10 0 0 0 10
Lewiston 68 97 65 95 65 87 / 0 0 0 0 0 10
Colville 61 94 55 89 54 84 / 20 20 0 0 10 10
Sandpoint 58 87 52 85 50 80 / 10 20 0 0 0 10
Kellogg 59 88 55 85 53 77 / 10 10 0 0 0 10
Moses Lake 68 98 61 90 60 85 / 10 0 0 0 0 0
Wenatchee 72 94 66 89 65 84 / 10 0 0 0 0 10
Omak 65 98 60 89 58 86 / 20 10 0 0 10 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Red Flag Warning from Noon to 8 PM PDT Monday for East
Washington Central Cascade Valleys (Zone 677)-East
Washington Northern Columbia Basin (Zone 673)-East
Washington Palouse and Spokane Area (Zone 674)-East
Washington South Central Cascade Valleys (Zone 676).
&&Hazardous weather outlook, Jul 19, 2:52 PM PDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 252 PM PDT SUN JUL 19 2015 IDZ001-WAZ037-038-042-043-202200- NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY- 252 PM PDT SUN JUL 19 2015 This Hazardous Weather Outlook is for portions of North Idaho... North Central Washington and Northeast Washington. .DAY ONE...THIS AFTERNOON AND TONIGHT Widely scattered showers and thunderstorms are expected near the Canadian border by this evening and overnight. These storms will be capable of producing gusty winds...brief heavy rain...and small hail. Lightning may also result in new fire starts. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY No hazardous weather is expected at this time. WAZ032>036-041-044-202200- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-WENATCHEE AREA- WATERVILLE PLATEAU- 252 PM PDT SUN JUL 19 2015 This Hazardous Weather Outlook is for portions of Central Washington...East Central Washington...North Central Washington... Northeast Washington and Southeast Washington. .DAY ONE...THIS AFTERNOON AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Breezy winds with low relative humidity are expected Monday afternoon and evening...and possibly again on Tuesday. This will result in the potential for rapid fire spread of any new or existing fires. IDZ002>004-026-027-WAZ031-202200- COEUR D'ALENE AREA-IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS- LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES- NORTHEAST BLUE MOUNTAINS- 252 PM PDT SUN JUL 19 2015 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho and Southeast Washington. .DAY ONE...THIS AFTERNOON AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY No hazardous weather is expected at this time.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 3:23 AM PDT | Fire Weather Watch | OTX | 12 hr |
Nearby
Red Flag Warnings in Washington, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.